MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RIGID SADDLE RING
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumothorax (2012); Pulmonary Edema (2020); Renal Failure (2041)
Date of Event 02/08/2023
Type of Reportable Event Death
Event or Problem Description
Clinical information : (b)(4).Due to the proximity to the implant procedure this event is being conservatively reported.It was reported that on (b)(6) 2023, a 32mm rigid saddle ring was selected for an implant.It was noted that the patient's procedure was completed successfully.Preoperatively, the patient had pneumococcal pneumonia and developed pulmonary edema.The patient required extensive adhesiolysis and stacking of the hole in the lung.The patient was admitted to intensive care postoperatively.Shortly after, obstructive shock and respiratory failure occurred, the patient was diagnosed with a tension pneumothorax due to hole in lung with adhesion after pneumonia in 2020.The patient required emergency re-thoracotomy because of becoming hemodynamically unstable due to right ventricle failure.The patient ended up in cardiogenic shock due to right ventricular failure and respiratory failure due to pulmonary edema.In addition, the patient had acute renal insufficiency and a thrombus in the left heart ear, for which dalteparin was administered in therapeutic doses.There are no thoughts documented on the cause of the thrombus.On (b)(6) 2023, it was reported that the patient passed away due to procedure complication.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of pneumococcal pneumonia, obstructive shock, acute renal insufficiency, thrombus in the left heart ear requiring treatment, tension pneumothorax due to hole in lung, right ventricle failure causing cardiogenic shock and respiratory failure due to pulmonary edema and patient death due to procedure complication was reported.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.Based on the information received, the root cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.
 
Event or Problem Description
Clinical information : (b)(4).Due to the proximity to the implant procedure this event is being conservatively reported.It was reported that on (b)(6) 2023, a 32mm rigid saddle ring was selected for implant.It was noted that the patient's procedure was completed successfully.Preoperatively, the patient had pneumococcal pneumonia and developed pulmonary edema.The patient required extensive adhesiolysis and stacking of the hole in the lung.The patient was admitted to intensive care postoperatively.Shortly after, obstructive shock and respiratory failure occurred, the patient was diagnosed with a tension pneumothorax due to hole in lung with adhesion after pneumonia in 2020.The patient required emergency re-thoracotomy because of becoming hemodynamically unstable due to right ventricle failure.The patient ended up in cardiogenic shock due to right ventricular failure and respiratory failure due to pulmonary edema.In addition, the patient had acute renal insufficiency and a thrombus in the left heart ear, for which dalteparin was administered in therapeutic doses.There are no thoughts documented on the cause of the thrombus.On (b)(6) 2023, it was reported that the patient passed away due to procedure complication.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16504611
Report Number2135147-2023-01066
Device Sequence Number3301879
Product Code KRH
UDI-Device Identifier05414734009454
UDI-Public05414734009454
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRIGID SADDLE RING
Device Catalogue NumberRSAR-32
Device Lot Number8811369
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexMale
Patient Weight78 KG